Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 84, NWS Tallahassee, FL

July 12, 2000Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2000, 1:42 PM CDT for Henry County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 12, 2000, 1:42 PM CDT (18:42 UTC)
Expired
Jul 12, 2000, 2:15 PM CDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Henry County, AL

The radar

The Ft Rucker radar (KEOX), 22 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:05 PM CDTThunderstorm WindAbbeville, ALNumerous downed trees and power lines on County Roads 107, 65, and 95 just east and south of Abbeville. Two barns destroyed just south of Abbeville. Power outages in Abbeville. Reported by the Henry County EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1804 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 121843
SVRTLH
ALC067-121915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM CDT WED JUL 12 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN ALABAMA

* UNTIL 215 PM CDT

* AT 142 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF CAPPS...OR ABOUT 11 MILES WEST
  OF ABBEVILLE...MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 PM CDT...
  NEWVILLE
  DANZEY...CAPPS
  BALKUM...MURPHY STATION
  ABBEVILLE...GRABALL
  ABBEVILLE MUNI A/P...MILLER


LAT...LON 3158 8542 3141 8541 3141 8515 3162 8517

TREXLER
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 8:35 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 12, 8:35 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 AM EDT WED JUL 12 2000

THUNDERSTORM COMPLEXES ERUPTING NEAR THE FLORIDA-GEORGIA BORDER. THE
AVN SHOWS A VORT MAX IN THIS LOCATION LEFT OVER FROM YESTERDAY'S
MCS. A FEW STORMS ALSO BEGINNING TO DEVELOP IN SOUTHERN ALABAMA. THE
LATEST SURFACE ANALYSIS SHOWS A BROAD LOW OVER THE CAROLINA'S WITH A
TROF EXTENDING SOUTHWEST INTO MY CWA. THESE FEATURES ALONG WITH
OUTFLOW BOUNDARIES AND EXPECTED INTERACTION WITH THE AFTERNOON SEA
BREEZE...WILL PROVIDE FOR A GOOD CHANCE OF THUNDERSTORMS ALL ZONES
TODAY AND THUS FORECAST RIGHT ON TRACK. DUE TO THE EXTENSIVE CLOUD
COVER SPREADING OVER THE CWA WILL HAVE TO ADJUST SKY COVER FOR SOME
ZONES AND ALSO CONSIDERING REMOVING MENTION OF HIGH HEAT INDICES IN
AT LEAST THE GA ZONES.

MARINE:
CURRENT BUOY AND CMAN SITES REPORT WINDS WESTERLY NEAR 10 KNOTS.
SEAS IN THE OFFSHORE WATERS CONTINUE LESS THAN 2 FEET. NO MAJOR
CHANGES ANTICIPATED.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BARRY

In the hours before

Local storm report, Jul 12, 11:13 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    ALBANY                    GA   WIND DAMAGE
07/11/00   DOUGHERTY                      TREE FELL ONTO VEHICLE.
                                          ***ONE INJURED***
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0400 PM    GORDON                    AL   WIND DAMAGE
07/11/00   HOUSTON                        ROOF OF A TRAILER WAS BLOWN
                                          OFF AT PLEASANT HILL
                                          CHURCH. REPORTED BY WDHN
                                          TV METEOROLOGIST.

0400 PM    PANSEY                    AL   WIND DAMAGE
07/11/00   HOUSTON                        THREE TREES DOWN. THREE
                                          BUILDINGS AND A FIRE
                                          STATION WERE DAMAGED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0510 PM    2 S AUCILLA               FL   1.25 INCH HAIL
07/11/00   JEFFERSON                      QUARTER SIZE HAIL.
                                          REPORTED BY SHERIFF.

0510 PM    2 S AUCILLA               FL   WIND DAMAGE
07/11/00   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWN NEAR CR 257
                                          U.S. HIGHWAY 90. REPORTED
                      8                    BY SHERIFF.

MAJ/08
Special weather statement, Jul 12, 12:15 PM CDT, 1 hour 27 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-121745-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
115 PM EDT WED JUL 12 2000

...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY
EVENING...

EARLY THIS AFTERNOON...A WEAK SURFACE TROUGH EXTENDED FROM EAST
CENTRAL GEORGIA SOUTHWEST INTO THE FLORIDA PANHANDLE. THE AIRMASS WAS
VERY MOIST AND UNSTABLE ACROSS THE ENTIRE TRI STATE AREA. AFTERNOON
HEATING...COMBINED WITH OUTFLOW BOUNDARIES FROM EARLIER CONVECTION
OVER SOUTH GEORGIA AND THE FLORIDA BIG BEND...A WEAK DISTURBANCE
ALOFT...AND THE SURFACE TROUGH WILL TRIGGER SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. A FEW OF
THE THUNDERSTORMS COULD BRIEFLY REACH SEVERE LEVELS AND PRODUCE LARGE
HAIL AND DAMAGING WINDS. ALSO...DUE TO THE WEAK STEERING CURRENTS
ALOFT...THE STORMS WILL MOVE SLOWLY AND PRODUCE LOCALLY HEAVY
RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR...CAUSING PONDING OF
WATER ON ROADWAYS AND MINOR STREET FLOODING IN POOR DRAINAGE AREAS.

SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON
AND EARLY EVENING.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR
TUNE INTO NOAA WEATHER RADIO.

MAJ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:16 PM CDTSevere Thunderstorm WarningTAEHouston29 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.